Open Access
April, 1968 Smoothed Estimates for Multinomial Cell Probabilities
James M. Dickey
Ann. Math. Statist. 39(2): 561-566 (April, 1968). DOI: 10.1214/aoms/1177698417


Whittle's (1957), (1958) smoothed probability-mass-function estimate, determined by a Bayesian criterion, depends on a choice of the mean and covariance structure of a prior distribution on the unknown probabilities. A data-analytic choice is proposed (Equations (7) and (8)), based on natural stationary assumptions (Equations (4)). Adaptations and modifications for multidimensional cells are given (Section 4) and some alternatives are mentioned (Section 5).


Download Citation

James M. Dickey. "Smoothed Estimates for Multinomial Cell Probabilities." Ann. Math. Statist. 39 (2) 561 - 566, April, 1968.


Published: April, 1968
First available in Project Euclid: 27 April 2007

zbMATH: 0162.49802
MathSciNet: MR223055
Digital Object Identifier: 10.1214/aoms/1177698417

Rights: Copyright © 1968 Institute of Mathematical Statistics

Vol.39 • No. 2 • April, 1968
Back to Top